Alert archive / Texas / Lake Wind Advisories in 2021

Lake Wind Advisory 28, NWS Shreveport, LA

November 17, 20214 states

NWS Shreveport, LA issued this lake wind advisory at Nov 17, 2021, 2:48 AM CST for 4 states. It took effect at Nov 17, 2021, 8:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 17, 2021, 2:48 AM CST (08:48 UTC)
In effect from
Nov 17, 2021, 8:00 AM CST
Expired
Nov 17, 2021, 4:00 PM CST
In force
8 hr
Issued by
NWS Shreveport, LA
All 35 counties

Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Red River Parish, LA, Webster Parish, LA, McCurtain County, OK, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 60 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 8.8 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1354 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

871 
WWUS74 KSHV 170848
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
248 AM CST Wed Nov 17 2021

ARZ050-051-059>061-070>073-LAZ001>004-010>012-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-171700-
/O.NEW.KSHV.LW.Y.0028.211117T1400Z-211117T2200Z/
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-De Soto-Red River-
Bienville-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-
Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, 
Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, 
Springhill, Homer, Haynesville, Mansfield, Stonewall, Logansport,
Coushatta, Martin, Arcadia, Ringgold, Gibsland, Idabel, 
Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, 
Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, 
Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, 
Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall,
Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, and Center
248 AM CST Wed Nov 17 2021

...LAKE WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 4 PM
CST THIS AFTERNOON...

* WHAT...South winds 15 to 20 mph with gusts up to 30 mph 
  expected.

* WHERE...Portions of northwest Louisiana, southeast Oklahoma, 
  south central and southwest Arkansas and east and northeast 
  Texas.

* WHEN...From 8 AM this morning to 4 PM CST this afternoon.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

16

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this lake wind advisory went out at Nov 16, 10:57 PM CST, 3 hours 51 minutes earlier.

Area forecast discussion, Nov 16, 10:57 PM CST, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1057 PM CST Tue Nov 16 2021

.AVIATION...

For the ArkLaTex terminals, fair skies and sct cu at an inversion
4-5kft. We are expecting another solid round of MVFR cigs with
tempo IFR decks here and there briefly after daybreak. All these
decks will lift and scatter heating returning to VFR at least by
lunch time. Expect another windy day with S/SW winds 10KT tonight
increasing to 10-20KT with higher gusts ahead of our next long
wave fropa. We will see a chance for convection with deeper
moisture ahead of that front Wed night and early Thursday. SFC
winds will make the shift to NW 1806/1812Z across our cwa. /24/

&&

.PREV DISCUSSION... /issued 938 PM CST Tue Nov 16 2021/

UPDATE...

Added mostly cloudy skies to grids from 09-15Z timeframe.

SHORT TERM.../Tonight through noon/

Pretty evening going with lots of stars and a nearly full moon,
and just a few days away from the lunar eclipse on the 19th.
Skies should be seeing an increase of cirrus looking quickly at
the NAM for that Friday night overnight event.

It certainly will be cooler by then, but still quite warm this
evening. In fact, current readings are in the average afternoon
high temperature range. We are well mixed with good southerly
winds and air in the mid to upper 60s. Our dew points are some 5
to 10 degrees cooler and once again we are looking for cloudy
skies early lifting and scattering by late morning.

Wednesday will also be warm everywhere and quite a windy day for
all of Texas and Oklahoma and probably for Texarkana and
Shreveport as well, all looking at a lake wind advisory. /24/

PREV DISCUSSION... /issued 314 PM CST Tue Nov 16 2021/

SHORT TERM.../Tonight through Wednesday Night/

The latest mid-level analysis indicates the ArkLaTex in a west-
northwesterly, near zonal flow on the southern periphery of a
ridge to the north. At the surface, a 1025mb high is centered
just off the FL/GA coast with the area on the western periphery
of this broad feature that covers much of the Southeast. Upstream
to the northwest, a surface low is located over Wyoming with a
surface trough extending southeastward across the central Plains.
Locally, between the low pressure trough to the northwest and
high to east, a pressure gradient has setup that is allowing for
winds of 10-15 mph with some gusts to 20-25 mph in East Texas and
northeast Texas. Scattered cumulus clouds continue to diminish in
coverage this afternoon.

Tonight, a surface low will begin to develop from the trough in
the central Plains as the surface high shifts shifts well east of
the area. The gradient between these features will continue to
allow for south-southeasterly winds at 10-15 mph with gusts to 25
mph into the evening with winds only decreasing slightly tonight.
Cumulus will quick diminish this evening with the loss of heating
and skies will be clear tonight aside from some thin cirrus
spilling into the area from the northwest.

Tomorrow, an upper low across central Canada and its associated
longwave trough will swing into the northern Plains as a surface
low develops over Oklahoma. In association with the low, a cold
front will approach the area from the northwest throughout the
day, nearing McCurtain County by Wednesday evening. The majority
of members of the SPC HREF indicated that scattered showers will
begin to move into the area just ahead of the front Wednesday
evening, thus a chance of showers is introduced for SE Oklahoma
late in the day on Wednesday. We may need a Lake Wind Advisory
again tomorrow for portions of northeast Texas and southeastern
Oklahoma, but winds look to be marginal around 15 mph so will
leave this for future forecast packages.

Wednesday night, the front will slide southeastward across the
area with showers likely. Elevated instability is weak (MUCAPE
<500 J/kg) and while thunderstorms cannot be ruled out, any storms
will likely be isolated. The thin line of showers and possible
thunderstorms will quickly come to an end as cooler and drier
begins to filter in my Thursday morning. Rainfall amounts with
this frontal passage will generally be light with amounts less
than a quarter of an inch of rainfall.

For temperatures, lows tonight and highs tomorrow will be around
15 degrees above normal with a southerly flow ahead of a cold
front with lows in the lower 60s across much of the area. Highs
tomorrow will range from the upper 70s to the lower 80s across the
area. As the front swings across the area, cooler lows can be
expected Wednesday night, ranging from the lower 40s in
southeastern Oklahoma to the mid 50s in central Louisiana and Deep
East Texas. /04-Woodrum/

LONG TERM.../Thursday through Monday Night/

Elevated post-frontal showers and isolated thunderstorms expected at
the start of the forecast period as high pressure rebuilds across
the region. Temperatures on Thursday are only forecast to climb into
the upper 50s to lower 60s with overnight lows falling to around
freezing across the I-30 corridor while the mid to upper 30s prevail
elsewhere. Clouds forecast to improve from the northwest on Thursday
with mostly clear skies areawide by the afternoon.

Surface ridge of high pressure to settle across the region on Friday
supporting light winds and continued cool temperatures. High
temperatures on Friday to climb into the upper 50s to lower 60s with
overnight lows in the mid to upper 30s by Saturday morning.

Surface high to shift east during the weekend allowing for increased
southerly flow of moisture along with a warmer airmass. Temperatures
on  Saturday to climb into the mid to upper 60s with possible lower
70s across portions of deep east Texas.

Another cold front to move across the region on Sunday. With very
weak upper-level forcing and limited moisture return, thunderstorm
development will be limited with showers being the prevailing
weather type. Otherwise temperatures on Monday ranging from highs in
the lower 60s to lows in the 30s. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  64  83  52  62 /   0   0  60  10
MLU  61  79  51  61 /   0   0  60  20
DEQ  59  78  43  59 /  10  10  50   0
TXK  62  80  49  59 /   0  10  60  10
ELD  59  78  45  59 /   0   0  80  10
TYR  63  82  49  62 /   0  10  40   0
GGG  62  83  50  63 /   0   0  40  10
LFK  61  84  53  64 /   0   0  40  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

24/04/05
Hazardous weather outlook, Nov 16, 5:08 AM CST, 21 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
508 AM CST Tue Nov 16 2021

OKZ077-TXZ096-108>111-124-125-136-171200-
McCurtain-Red River-Franklin-Titus-Camp-Morris-Wood-Upshur-Smith-
508 AM CST Tue Nov 16 2021

This Hazardous Weather Outlook is for portions of southeast
Oklahoma and northeast Texas.

.DAY ONE...Today and Tonight...

Strong southerly winds of 15 to 20 mph with gusts up to 25 mph are
expected today. Therefore, a Lake Wind Advisory is in effect from
late this morning until early this evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

A few thunderstorms will be possible Wednesday evening and into
early Thursday morning as a strong cold front moves across the
area. However, hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters will not be needed through tonight.

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-112-
126-137-138-149>153-165>167-171200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-Bowie-Cass-Marion-Gregg-Harrison-Cherokee-
Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine-
508 AM CST Tue Nov 16 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

A few thunderstorms will be possible Wednesday evening and into
Thursday morning as a strong cold front moves across the area.
However, hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters will not be needed through tonight.

09

Nearby

Lake Wind Advisories in Texas, 2021Lake Wind Advisories in Arkansas, 2021Lake Wind Advisories in Louisiana, 2021Every lake wind advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.